MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEXLUBRICATH FOLEY CATHETER ALCOCK MODEL; BARDEX 3 WAY FOLEY LATEX CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEXLUBRICATH FOLEY CATHETER ALCOCK MODEL; BARDEX 3 WAY FOLEY LATEX CATHETER
Model Number 0134L18
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter balloon was difficult to deflate some time after placement.However, as per additional information received from the ibc via email 11may2020; it was unknown how the catheter was removed from the patient.Per ibc sample evaluation the balloon looks to be intact.
 
Additional Manufacturer Narrative
The reported event was unconfirmed as the problem could not be reproduced.An amber lubricath irrigation catheter was returned without its original packaging.The catheter was inflated with 35 ccs of water.The shaft under the balloon was white.The catheter was then deflated with no issues.The investigation indicated that the reported event was unconfirmed.Therefore, a device history record review was not performed.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a luer slip tip syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.Allow the pressure within the balloon to force the plunger back and fill the syringe with water.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation" ifus also states "visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description
It was reported that the catheter balloon was difficult to deflate some time after placement.However, as per additional information received from the ibc via email 11may2020; it was unknown how the catheter was removed from the patient.Per ibc sample evaluation the balloon looks to be intact.Per sample evaluation on 01jun2020, the catheter was found to be missing an irrigation eye.

Brand Name
BARDEXLUBRICATH FOLEY CATHETER ALCOCK MODEL
Common Device Name
BARDEX 3 WAY FOLEY LATEX CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10074384
Report Number1018233-2020-03291
Device Sequence Number3358127
Product Code KOD
UDI-Device Identifier00801741018756
UDI-Public(01)00801741018756
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2020
Device Model Number0134L18
Device Catalogue Number0134L18
Device Lot NumberMCDP6014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2020
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer07/02/2020
Initial Report FDA Received Date05/20/2020
Supplement Report FDA Received Date07/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1